Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 185, NWS San Angelo, TX

October 26, 20215 counties in Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Oct 26, 2021, 11:50 PM CDT for 5 counties in Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2021, 11:50 PM CDT (04:50 UTC)
Expired
Oct 27, 2021, 12:45 AM CDT
In force
55 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Callahan County, TX, Coleman County, TX, Runnels County, TX, Taylor County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 79 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 26, 7:23 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2021-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2021-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4696 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

565 
WUUS54 KSJT 270450
SVRSJT
TXC059-083-399-441-451-270545-
/O.NEW.KSJT.SV.W.0185.211027T0450Z-211027T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
1150 PM CDT Tue Oct 26 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Southwestern Callahan County in west central Texas...
  Northwestern Coleman County in west central Texas...
  Northeastern Tom Green County in west central Texas...
  Southeastern Taylor County in west central Texas...
  Runnels County in west central Texas...

* Until 1245 AM CDT.

* At 1149 PM CDT, severe thunderstorms were located along a line
  extending from Lake Abilene to near Pumphrey to near Miles, moving
  east at 40 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ballinger, Winters, Miles, Tuscola, Lawn, Novice, Norton, Glen
  Cove, Benoit, Bradshaw, Hatchel, Silver Valley, Crews, Talpa,
  Oplin, Rowena, Lake Abilene, Lake Coleman, Ovalo and Drasco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3201 9948 3160 9973 3159 10033 3169 10026
      3169 10024 3173 10024 3200 10006 3224 9994
      3226 9937
TIME...MOT...LOC 0449Z 264DEG 28KT 3222 9989 3201 9998 3166 10023 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 6:01 PM CDT, 5 hours 49 minutes earlier.

Area forecast discussion, Oct 26, 6:01 PM CDT, 5 hours 49 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
601 PM CDT Tue Oct 26 2021

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 239 PM CDT Tue Oct 26 2021

...Severe Thunderstorms Possible Overnight...

The main concern overnight is the potential for strong to severe
thunderstorms across much of the region. A dryline is forecast to
sharpen just to the west of our forecast area, late this afternoon.
The cap is forecast to be strong enough to inhibit shower and
thunderstorm activity this afternoon. By early evening, a potent
upper level trough will approach the area, along with a Pacific cold
front. As this front overtakes the dryline by mid evening, and large
scale ascent (from the approaching trough) overspread the region,
showers and thunderstorms are forecast to quickly develop along the
front/dryline. The current forecast leans heavily on the HRRR which
initializes convection across our western county warning area (CWA)
border. A few of the other CAMs are a bit farther east with
initialization. A fairly unstable environment will reside across the
region, along with abundant surface moisture (especially for this
time of the year), with dewpoints mainly in the 60s. A few strong to
severe thunderstorms will be possible as the line of thunderstorms
moves across the region late this evening and into the early morning
hours Wednesday. Large hail and damaging winds are the main
concerns, although a tornado cannot be ruled out, especially across
the Big Country. Most of the activity should move east of the area
between 4 AM and 6 AM Wednesday. This activity is forecast to be
moving at a fairly fast pace, so flooding doesn't look to be a big
concern. Our current thinking is that most areas will see one
quarter to three quarters of an inch, with localized higher amounts,
especially in our eastern counties.

Much cooler temperatures are forecast on Wednesday behind the front,
with highs in the low to mid 70s. Windy conditions are forecast on
Wednesday, with winds increasing to 20 to 30 mph, with higher gusts.
Winds will likely be right around Wind Advisory Criteria, especially
across the northern half of the region, so have opted to go ahead
and issue a Wind Advisory for most of the area, except our southeast
counties, from 10 AM to 5 PM.

&&

.LONG TERM...
(Wednesday night through next Tuesday)
Issued at 239 PM CDT Tue Oct 26 2021

Expect windy conditions Thursday, due to a tight surface pressure
gradient and vertical mixing from aloft. The winds will be north
to northwest and 20 to 30 mph with gusts to 40 mph possible mainly
during the late morning and afternoon hours. Also, winds will be
gusty at times during the night time. The winds will let up this
weekend. Also, expect cooler weather with highs in the 70s to
lower 80s. Another cold front is due in next Tuesday, when even
colder temperatures behind it for the middle of next week. Also,
going with slight chance Pops for Tuesday. Otherwise, going with
a dry forecast through the long term.

&&

.AVIATION...
(00Z TAFS)
Issued at 555 PM CDT Tue Oct 26 2021

A line of strong to severe thunderstorms will affect all of the
TAF sites tonight. This will occur between roughly 2z to 9z
depending upon the terminal location. Expect gusty, erratic winds
and reduced visibility due to heavy rainfall with this line of
thunderstorms. Much of this activity should move off to the east
by roughly 10z. Then, expect winds to remain strong and gusty as
they shift to a more northwesterly direction on Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 57  72  51  72 /  80   0   0   0
San Angelo 	 55  74  48  73 /  70   0   0   0
Junction 	 56  76  47  75 / 100   0   0   0
Brownwood 	 57  73  50  72 / 100   0   0   0
Sweetwater 	 56  73  51  72 /  40   0   0   0
Ozona      	 56  74  48  73 /  50   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM to 5 PM CDT Wednesday for Brown-
Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-
McCulloch-Menard-Nolan-Runnels-Schleicher-Shackelford-Sterling-
Sutton-Taylor-Throckmorton-Tom Green.

&&

SHORT TERM...Daniels
LONG TERM....21
AVIATION...41
Hazardous weather outlook, Oct 26, 2:34 PM CDT, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
234 PM CDT Tue Oct 26 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271945-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
234 PM CDT Tue Oct 26 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

A line of showers and thunderstorms will move across the area late
this evening into the early morning hours Wednesday. Some storms
may be severe, with large hail and damaging winds being the main
hazards. There is a also the potential for an isolated tornado,
mainly across the Big Country.

A Wind Advisory is in effect for most of West Central Texas from
late Wednesday morning into the afternoon hours, as northwest
winds increase to 25 to 30 mph, with higher gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Oct 26, 10:12 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1012 PM CDT Tue Oct 26 2021

TXZ049-270400-
Fisher TX-
1012 PM CDT Tue Oct 26 2021

...A strong thunderstorm will impact portions of Fisher County
through 1100 PM CDT...

At 1008 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rotan, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hamlin, Rotan, Roby, Sylvester, Hobbs, Mccaulley and Hitson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Texas.

&&

LAT...LON 3296 10014 3272 10014 3259 10063 3296 10057
TIME...MOT...LOC 0308Z 239DEG 25KT 3281 10049

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

41
Special weather statement, Oct 26, 10:21 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1021 PM CDT Tue Oct 26 2021

TXZ064-065-072-270400-
Tom Green TX-Coke TX-Sterling TX-
1021 PM CDT Tue Oct 26 2021

...A strong thunderstorm will impact portions of western Coke,
Sterling and northwestern Tom Green Counties through 1100 PM CDT...

At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles southwest of Sterling City, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sterling City, Silver, Broome and Us-87 Near The Coke-
Tom Green County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Texas.

&&

LAT...LON 3192 10127 3209 10105 3208 10067 3169 10068
      3153 10114 3153 10126 3154 10126
TIME...MOT...LOC 0321Z 245DEG 35KT 3175 10122

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JW
Special weather statement, Oct 26, 11:19 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1119 PM CDT Tue Oct 26 2021

TXZ098-099-270500-
Haskell TX-Throckmorton TX-
1119 PM CDT Tue Oct 26 2021

...Strong thunderstorms will impact portions of central Haskell and
northwestern Throckmorton Counties through MIDNIGHT CDT...

At 1117 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Munday to near Haskell. Movement was
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Haskell, Weinert, Millers Creek Reservoir, Irby, Us-
277 Near The Haskell-Knox County Line and The Intersection Of Us-
380 And Highway 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Texas.

&&

LAT...LON 3313 9933 3302 9993 3340 9975 3340 9925
TIME...MOT...LOC 0417Z 240DEG 40KT 3340 9968 3312 9981

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

PO

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 10:12 PM CDTSpecial Weather StatementSJTFisher48 min
Oct 26, 10:21 PM CDTSpecial Weather StatementSJTSterling39 min
Oct 26, 10:33 PM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green42 min
Oct 26, 10:43 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Sterling47 min
Oct 26, 11:00 PM CDTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green45 min
Oct 26, 11:02 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor43 min
Oct 26, 11:19 PM CDTSpecial Weather StatementSJTHaskell41 min
Oct 26, 11:36 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor39 min
Oct 26, 11:44 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green46 min
Oct 26, 11:52 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford53 min
Oct 27, 12:11 AM CDTSpecial Weather StatementSJTThrockmorton34 min
Oct 27, 12:17 AM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor58 min
Oct 27, 12:45 AM CDTSpecial Weather StatementSJTBrown, Coleman45 min
Oct 27, 12:57 AM CDTSpecial Weather StatementSJTConcho48 min
Oct 27, 2:20 PM CDTWind AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Fisher and 10 more28 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.